MAUDE Adverse Event Report: EXACTECH, INC. NOVATION; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NOVATION; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 180-00-56
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation, a patient had left hip replacement, they subsequently had left hip revision surgery approximately 9 years 6 months after their primary surgery.Op report - postop diagnosis: 1.Aseptic loosening of left press-fit hip.2.Osteolysis of acetabulum, posterior wall, anterior wall.Findings: eccentric polyethylene wear with previously documented acetabular wall defect with intact columns, both anterior, posterior and anterior, low anterior inferior wall defect.Patient was having increasing pain.Synovitis was debrided.The patient was taken to recovery room.Patient was revised to competitor's devices.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
H10.Related: mfr #1038671-2023-01568 report 1 of 2.H11.Additional manufacturer narrative- report 2 of 2.D10.Concomitants: (b)(6) , 164-02-12 - element-stem, collarless w/ha, high offset, sz 12; (b)(6) , 130-36-53 - nv gxl linr, ntrl, 36mm id, group 3 cups; (b)(6) , 180-00-56 - nv crown cup no hole 56mm group 3; (b)(6) , 148-36-00 - 12/14 zirconia head 36mm.These devices are used for treatment not diagnosis.There is no additional information available.Pending investigation.
 
Additional Manufacturer Narrative
B1- updated.B2- updated.D6b- updated to 26oct2021.H6: corrected health effect - clinical code, health effect - impact code, medical device problem code, component code, type of investigation, investigation findings, and investigation conclusions.The reason for the revision reported in incident cannot be confirmed from the information provided but may be the result of prosthesis wear and acetabular loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.

Brand Name
NOVATION
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key19833428
Report Number1038671-2024-02547
Device Sequence Number12606119
Product Code JDI
UDI-Device Identifier10885862036889
UDI-Public10885862036889
Combination Product (Y/N)N
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2016
Device Catalogue Number180-00-56
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale